Discussion Forums - Health, Mind, Body

Topic: Arimidex...

Club rule - Please, if you cannot be courteous and respectful, do not post in this forum.
  Unlock Forum posting with Annual Membership.
Subject: Arimidex...
Date Posted: 11/12/2007 5:24 PM ET
Member Since: 9/9/2005
Posts: 355
Back To Top

My doctor suggested I go on arimidex..Has anyone been on this drug, and if so, what side effects have you had.  Thanks for sharing..

Date Posted: 11/12/2007 7:35 PM ET
Member Since: 9/30/2006
Posts: 6,842
Back To Top

Diana ~ I have not been on this medication; but I looked it up in my PDR (physicians desk reference for medications) and found the following percentages of side effects for those taking Arimidex as a first-line treatment:

  • Coughing                 11%
  • Diarrhea                     8%
  • Dizziness                   6%
  • Back Pain                 12%
  • General aches           7%
  • Headache                   9%
  • Hot Flashes              13%
  • Nausea                      19%
  • Nerve Pain                 16%
  • Vomiting                       8%
  • Water retention            7-10%
  • Skin rash                      8%
  • Short of breath           10%

This can also increase cholesterol levels, so your doctor will want to check this periodically.

This medication works to reduce the estrogen level circulating in your blood to reduce the size of estrogen-based tumors.  Have you been on, or maybe are still on Tamoxifen?

Good luck Diane ~ sending good wishes to you!

hugs

Joy

 



Last Edited on: 11/12/07 7:43 PM ET - Total times edited: 1
Date Posted: 11/13/2007 7:19 PM ET
Member Since: 9/9/2005
Posts: 355
Back To Top

Joy..yes I was on tamoxifen for five years.  Have been off for two years..now my Dr. suggested this...not real sure I want to do this...plus my cholesterol level is higher than my family doctor wants it, although I'm not on medication for it..Thank you Joy for the research you've done for me...